A patient has been taking betamethasone for the treatment of chronic obstructive pulmonary disease. Which statements by the patient indicates the need for further instruction?
• Corticosteroids should not be suddenly discontinued due to the risk of adrenal insufficiency. Corticosteroids should be tapered gradually when being discontinued. Skin atrophy or thinning is a common side effect and does not warrant the discontinuation of betamethasone.
• Corticosteroids are maintenance therapy for asthma and will not resolve acute episodes of wheezing. Short-acting
• Corticosteroids have been shown to cause some birth defects, so the use of this drug during pregnancy should be discussed with the physician.
• Hypertension and hyperglycemia are common side effects of corticosteroids. Therefore, the patient should continue their blood pressure medication and be instructed on the symptoms of hyperglycemia.